MAUDE Adverse Event Report: Fenwal International Inc. PLASMACELL Xi Disposable Set with SPIKESMART; For Collection of Plasma by Membrane Filtration. For Use With the Aurora Xi Inst

Fenwal International Inc. PLASMACELL Xi Disposable Set with SPIKESMART; For Collection of Plasma by Membrane Filtration. For Use With the Aurora Xi Inst
Model Number 6R2600P
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/04/2026
Type of Reportable Event Death
Event or Problem Description
An email from biomat phenix city on september 4, 2026 stated they are investigating a donor fatality.The donor was a qualified 55-year-old male that presented for a routine donation on (b)(6) 2026 and completed an uncomplicated donation which began at 07:29 am and ended at 08:08 am.The donor donated 627 ml of plasma with a total collection volume of 704 ml.There were no collection exceptions or unusual events noted during his donation.The donor had no adverse events during the donation.The donor center was informed by a neighbor of the donor that he died on (b)(6) 2026.Information received from the local coroner indicated that the donor was home working in the garden after he donated when he developed chest pain and requested pepto-bismol from a neighbor.He collapsed at the neighbor's home, ems was contacted and they attempted to resuscitate him.However, ems was never able to obtain a pulse and the donor was pronounced deceased at 12:03 pm.The donor had reported a diagnosis of hypertension for which he had been prescribed losartan.No autopsy was performed.Toxicology samples were collected and expected to take several months for results.The coroner did indicate that a family member reported a past history of drug use but no evidence of drug use was noted at the scene.The donor was a 55-year-old male, height was 5'8 and weighed approximately 142 lbs, with a reported history of hypertension for which he had been prescribed losartan.The donor's blood pressure on the day of donation was 151/90, which was within fda allowable limits for donation of 180/100.The donor completed a routine plasmapheresis procedure on the day of the event.The donation was reportedly uncomplicated, with no adverse events, collection exceptions, unusual events, or device alarms noted during the procedure.The donor donated approximately 627 ml of plasma with a total collection volume of 704 ml, and available device logfile review demonstrated that the procedure operated within expected parameters, collection and saline reinfusion targets were achieved, and no procedural abnormalities were identified.Following donation, the donor reportedly went home and engaged in gardening activities.Several hours later, he developed chest pain, collapsed, and was pronounced deceased despite attempted resuscitation by emergency medical services.No autopsy was performed, toxicology results remain pending, and the exact cause of death is unknown.No kit sample is available for evaluation.The batch record fa26d08013 was reviewed.No exceptions were generated that could classify as a possible root cause of this defect.The finished good lot has passed all sampling acceptance criteria for all tests performed including in-process testing and product testing.Fresenius kabi is reporting this event conservatively.

Brand Name
PLASMACELL Xi Disposable Set with SPIKESMART
Common Device Name
For Collection of Plasma by Membrane Filtration. For Use With the Aurora Xi Inst
Manufacturer (Section D)
Fenwal International Inc.
carretera sanchez km 18.5
parque industrial itabo zona f
haina, san cristobal
DR 
Manufacturer (Section G)
Fenwal International Inc.
carretera sanchez km 18.5
parque industrial itabo zona f
haina, san cristobal
DR  
Manufacturer Contact
rebecca mccandless
3 corporate drive
lake zurich, IL 60047
+1(847)550-2300
MDR Report Key50920792
Report Number3004548776-2026-00401
Device Sequence Number5394207
Product Code GKT
UDI-Device Identifier00810020441116
UDI-Public00810020441116
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
BK160028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number6R2600P
Device Catalogue Number6R2600P
Device Lot NumberFA26D08013
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/17/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age55 YR
Patient SexMale